MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM513.2
Medical Device Problem Codes Off-Label Use (1494); Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
The reporter indicated that the surgeon implanted a 13.2mm vticm513.2 implantable collamer lens of a -9.0/4.0/41 (sphere/cylinder/axis) as a replacement into the patient's eye.Reportedly, "an off-label pseudophakic patient who had many prior eye surgeries.He tried the 13.7 icl implant, didn't sit well due to patient anatomy, removed the lens, and tried to implant the 13.2 and also didn't sit right so he removed the icl.".
 
Additional Manufacturer Narrative
A4-a6:unk.H6: off-label - pre-existing psudophakic patient with many prior surgeries.Claim# (b)(4).
 
Additional Manufacturer Narrative
Corrected data: h6-medical device problem code: "3189" should be removed and code "2993" should be added.H6- type of investigation code: 4110- lens work order search-no similar complaint event(s) within associated lots were found.G2- "foreign" and "distributor/importer" should be removed.Claim# (b)(4).
 
Additional Manufacturer Narrative
Additional data: h6-health effect- impact code: "4627" should be removed and code "2199" should be added.H6- medical device code: "2993" should be removed and "3189" should be added.B5- the reporter indicated that the surgeon a 13.2mm vticm5_ 13.2 implantable collamer lens of diopter -9.00/+4.00/041 (sphere/cylinder/axis) into the patient's eye right (od) as a replacement lens on (b)(6) 2023.The patient experienced an excessive vault.Reportedly "wrong size, unstable in sulcus on top of iol." the lens was implanted and removed intraoperatively.The problem was resolved.Status of the eye: "quiet".The cause of the event was a patient related factor and its unknown if the device failed to perform as intended.Cause details provided: "became apparent intraoperatively that there was compromise to the zonule and the capsular bag was unstable.It was not possible to fit the icl in its proper orientation due to sizing as well as instability of the capsule".Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key16897860
Report Number2023826-2023-01715
Device Sequence Number17677637
Product Code QCB
UDI-Device Identifier00841542116497
UDI-Public00841542116497
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberVTICM513.2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2023
Supplement Date Received by Manufacturer06/27/2023
08/30/2023
Initial Report FDA Received Date05/09/2023
Supplement Report FDA Received Date06/27/2023
09/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown